Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 35, NWS Brownsville, TX

June 28, 2007Brooks County, Jim Hogg County, Texas

NWS Brownsville, TX issued this flash flood warning at Jun 28, 2007, 5:14 PM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 28, 2007, 5:14 PM CDT (22:14 UTC)
Expired
Jun 28, 2007, 7:15 PM CDT
In force
2 hr
Issued by
NWS Brownsville, TX
Area
Whole counties

Counties Brooks County, TX, Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 125 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 7:04 PM CDTFLASH FLOOD10 Sw Hebbronville, TXFLOODING OF HIGHWAY 16 SOUTHWEST OF HEBBRONVILLE NEAR RANDADO WAS REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 913 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
913 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 282216
FFWBRO
TXC047-247-290015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
514 PM CDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS...
  NORTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITY OF HEBBRONVILLE...

* UNTIL 715 PM CDT

* AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A THUNDERSTORM EXTENDING FROM HEBBRONVILLE     
  EAST TO NEAR FALFURRIAS.  THESE STORMS ARE SLOWLY MOVING SOUTHEAST 
  AROUND 15 MILES PER HOUR.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2703 9878 2706 9816 2728 9829 2728 9852
      2737 9853 2737 9882

$$
JS
1 follow-up statement
000 
WGUS74 KBRO 282321
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
618 PM CDT THU JUN 28 2007

TXC047-247-290015-
JIM HOGG TX-BROOKS TX-
618 PM CDT THU JUN 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHWESTERN BROOKS AND NORTHEASTERN JIM HOGG COUNTIES...

AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING.  THE ORIGINAL LINE 
OF THUNDERSTORMS IS LOCATED IN NORTHWEST BROOKS COUNTY AND IS MOVING 
EAST SOUTHEAST AT 10 MPH. A SECOND STORM WAS LOCATED 20 MILES SOUTH 
OF HEBBRONVILLE...ALSO MOVING EAST SOUTHEAST AT 10 MPH.

THESE THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2703 9878 2706 9816 2728 9829 2728 9852
      2737 9853 2737 9882

$$
JS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 12:50 PM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 28, 12:50 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1250 PM CDT THU JUN 28 2007

.DISCUSSION...PERSISTENT UPPER LOW CONTINUES OVER NORTH TEXAS IN
BETWEEN TWO RIDGES...ONE OVER THE FOUR CORNERS AND THE OTHER OVER
THE SOUTHEAST U.S.  MODELS INDICATE THAT THE RIDGE OVER THE
SOUTHEAST WILL WEAKEN AS THE SOUTHWEST RIDGE BUILDS EASTWARD...
CAUSING THE UPPER LOW TO RETROGRADE SLOWLY TO THE SOUTHWEST.  IN THE
LOW LEVELS...A WEAK TROPICAL WAVE IS EXPECTED TO WORK ITS WAY
WESTWARD OVER THE WEEKEND CAUSING AN INCREASE IN MOISTURE OVER DEEP
SOUTH TEXAS.  THIS WILL MAKE SHOWERS AND THUNDERSTORMS INCREASINGLY
LIKELY BY SUNDAY AND LASTING THROUGH MID-WEEK.  WITH PWATS FORECAST
TO BE NEAR 2 INCHES DURING THIS PERIOD...HAVE GONE SLIGHTLY ABOVE
MEX POPS FOR SATURDAY THROUGH MONDAY.  TEMPS WILL BE NEAR NORMAL
THROUGH THE PERIOD.
&&

.MARINE...BUOY020 REPORTED S WINDS AROUND 5 KTS AND SEAS AT 3 FT.
WINDS AND SEAS CONTINUE TO DECREASE AS THE PRESSURE GRADIENT
RELAXES. A WEAK TROPICAL WAVE WILL MOVE INTO THE WESTERN GULF OVER
THE WEEKEND AND INTERACT WITH THE PERSISTENT UPPER LEVEL LOW OVER
CENTRAL TEXAS TO INCREASE THE CHANCE FOR SHOWERS AND THUNDERSTORMS
ACROSS THE LOWER TEXAS COASTAL WATERS THROUGH EARLY NEXT WEEK.
&&

.AVIATION...VFR CONDITIONS WILL PREVAIL TODAY WITH TEMPO MVFR TO IFR
CONDITIONS AS WIDELY ISOLD CONVECTION THIS AFTERNOON MAINLY ACROSS
WRN ZONES. MVFR VIS/CIGS ARE LIKELY AGAIN IN PATCHY FG ACROSS NRN
AND CTL ZONES FRI AM. INCREASED CHANCES FOR SHRA/TSRA FRI WILL
PRODUCE MVFR CIGS LATE AM.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  88  79  89 /  10  10  30  40
BROWNSVILLE          76  91  77  90 /  10  20  30  40
HARLINGEN            75  92  76  92 /  10  20  30  40
MCALLEN              77  92  78  94 /  10  20  30  40
RIO GRANDE CITY      78  93  79  96 /  20  20  30  40
SOUTH PADRE ISLAND   77  85  80  88 /  10  10  30  30
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SYNOPTIC/GRIDS....68/KL
MARINE/AVIATION...55/BC+53/JE
HMT/MESOSCALE.....VEGA

THIS PRODUCT IS ALSO AVAILABLE ON OUR WEB SITE AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Jun 28, 1:45 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
145 PM CDT THU JUN 28 2007

TXZ248>257-291100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
145 PM CDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE WESTERN
COUNTIES OF DEEP SOUTH TEXAS LATE THIS AFTERNOON AND EVENING. SLOW
STORM MOVEMENT WILL ALLOW FOR TEMPORARY PONDING ON ROADWAYS AND
MOTORISTS ARE URGED TO DRIVE WITH CAUTION DURING PERIODS OF RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

DAYTIME HEATING AND INCREASING TROPICAL MOISTURE WILL PRODUCE SOME
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL OVER DEEP SOUTH TEXAS DURING THE PERIOD. MOTORISTS SHOULD
DRIVE WITH CAUTION...AS TEMPORARY PONDING OF WATER ON ROADS WILL
CAUSE VEHICLES TO HYDROPLANE AT HIGHER SPEEDS. SOME URBAN AND SMALL
STREAM FLOODING IS ALSO POSSIBLE AS A RESULT OF THE RAINFALL. NO
OTHER HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:33 PM CDTFlash Flood WarningBROJim Hogg, Starr117 min
Jun 27, 9:19 PM CDTSevere Thunderstorm WarningBROJim Hogg41 min
Jun 27, 9:21 PM CDTSevere Thunderstorm WarningBROStarr39 min
Jun 27, 9:56 PM CDTSevere Thunderstorm WarningBROJim Hogg49 min
Jun 27, 9:58 PM CDTFlash Flood WarningBROJim Hogg47 min
Jun 28, 6:09 PM CDTFlash Flood WarningBROJim Hogg, Zapata2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.